Texas, 2007Tornadoes and Flash Flood in Texas, March 27, 2007
March 27, 2007 · NWS SHV · 4 events in 2 counties and zones
afternoon and evening hours of 03/27. strong and damaging wind gusts as well as large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level storm system moved across the region during the late morning...afternoon and evening hours of 03/27. Strong winds aloft allowed supercell thunderstorms to develop...some of which produced tornadoes...strong and damaging wind gusts as well as large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 27, 9:40 AM CST, 51 minutes earlier.
Area forecast discussion, Mar 27, 9:40 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT TUE MAR 27 2007
.DISCUSSION...
WILL ISSUE ANOTHER SET OF ZONES ON A LATE MORNING UPDATE TO GET
THE POPS MORE IN LINE WITH THE TRACK OF THE UPPER LEVEL LOW
PRESSURE SYSTEM...WHICH IS CURRENTLY MOVING NORTHEAST OVER
SOUTHERN OKLAHOMA. THE BEST INSTABILITY IS EXPECTED TO BE OVER
EAST TEXAS AND NORTH LOUISIANA THIS AFTERNOON...WITH LARGE HAIL
THE MAIN THREAT WITH THIS SYSTEM. WILL MENTION SEVERE STORMS IN
THOSE AREAS...AS PREVIOUS ZONES HAD. NO OTHER CHANGES TO ZONES
EXPECTED ON THIS UPDATE.
&&
.AVIATION...
SCATTERED TSRA ACROSS NE TX/SE OK/SW AR EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON WITH THE AID OF HEATING AS AN UPPER LEVEL
STORM SYSTEM PASSES OVERHEAD. WILL KEEP TEMPO TSRA GOING THROUGH
THE LATE MORNING AND EARLY AFTN TAF PERIODS. IFR CEILINGS
CURRENTLY ACROSS NE TX SHOULD SLOWLY LIFT LATER THIS MORNING
OUTSIDE OF TSRA. IN THE WAKE OF THE STORM SYSTEM...SOUTH WINDS
CONTINUE WITH MVFR/IFR CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE
TONIGHT THROUGH THE MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO
LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 62 85 62 / 60 20 0 0
MLU 78 63 84 63 / 60 30 0 0
DEQ 72 60 81 59 / 100 30 0 0
TXK 72 61 84 64 / 80 30 0 0
ELD 72 60 85 60 / 70 40 0 0
TYR 73 62 84 65 / 70 20 0 0
GGG 72 60 84 62 / 70 20 0 0
LFK 74 62 84 62 / 40 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03/13
Hazardous weather outlook, Mar 27, 5:00 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE MAR 27 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE MAR 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH CENTRAL
TEXAS TOWARD THE FOUR STATE AREA TODAY. AS A RESULT...THERE
WILL BE INCREASING CHANCES OF THUNDERSTORMS ACROSS THE REGION
TODAY. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...
BRIEF HEAVY RAINFALL...SMALL HAIL...AND BRIEF GUSTY WINDS. A FEW
STORMS...MAINLY IN LOUISIANA AND ARKANSAS...COULD BECOME SEVERE
THIS AFTERNOON...WITH LARGE HAIL BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
44
02
Event by event
2 tornado, 1 flash flood, 1 hail. Local standard time, as filed.
Tornado, Harrison
- When
- March 27, 10:31 AM CST to 10:45 AM CST
- Where
- Harrison County, 7 mi SW of Marshall to 6 mi NNW of Marshall
- Rating
- EF1
- Path length
- 10 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.458, -94.455
A supercell thunderstorm moved northeast across Harrsion County Texas and spawned a tornado just west of Marshall, Texas. Damage consisted of soft wood trees with large branches broken or twisted...one hard wood blown down and a large barn blown apart. The tornado was rated an EF1 on the new Enhanced Fujita Scale. Damage Indicator (DI): SBO. Degree of Damage (DOD): 6.
Tornado, Harrison
- When
- March 27, 11:40 AM CST to 11:50 AM CST
- Where
- Harrison County, 3 mi E of Scottsville to 6 mi NE of Scottsville
- Rating
- EF0
- Path length
- 6 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.530, -94.179
A supercell thunderstorm spawned a tornado in the eastern portions of Harrison County in Northeast Texas. Damage consisted of soft wood trees with large branches broken and twisted. The tornado was rated an EF0 on the new Enhanced Fujita Scale. Damage Indicator (DI): TH. Degree of Damage (DOD): 2.
Flash Flood, Harrison
- When
- March 27, 12:29 PM CST to 4:00 PM CST
- Where
- Harrison County, Marshall
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.530, -94.370
Numerous streets were flooded in and around the town of Marshall, Texas. Flood waters rose quickly...especially in town where a few high water rescues had to be made from people driving their vehicles into flooded roadways.
Hail, Cass
- When
- March 27, 7:23 PM CST
- Where
- Cass County, Linden
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.020, -94.330
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
- Winter Storm and Winter Weather in Colorado, March 27 to 30, 200710 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18014, 18026, 18038, 18039.